Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 65, NWS Mobile, AL

May 3, 2025Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 6:21 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2025, 6:21 PM CDT (23:21 UTC)
Expired
May 3, 2025, 6:43 PM CDT
In force
22 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS54 KMOB 032321
SVRMOB
FLC091-113-040000-
/O.NEW.KMOB.SV.W.0065.250503T2321Z-250504T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
621 PM CDT Sat May 3 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 700 PM CDT.

* At 621 PM CDT, a severe thunderstorm was located 9 miles east of
  Bagdad, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3051 8698 3066 8690 3060 8660 3051 8659
      3045 8661 3041 8671
TIME...MOT...LOC 2321Z 287DEG 17KT 3056 8689 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
1 follow-up statement
185 
WWUS54 KMOB 032343
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
643 PM CDT Sat May 3 2025

FLC091-113-032353-
/O.CAN.KMOB.SV.W.0065.000000T0000Z-250504T0000Z/
Okaloosa FL-Santa Rosa FL-
643 PM CDT Sat May 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3051 8698 3066 8690 3060 8660 3051 8659
      3045 8661 3041 8671
TIME...MOT...LOC 2341Z 287DEG 17KT 3053 8677 

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:33 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, May 3, 1:33 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat May 3 2025

...New Discussion...

.DISCUSSION...
Issued at 131 PM CDT Sat May 3 2025

Focus for this discussion will be on two potential impact periods,
the first being storms redeveloping this afternoon/evening and the
second being the potential for heavy rainfall towards the end of the
period.

Looking at the remainder of today, an upper level trough has made
its way into the Mississippi Valley with a cold front currently
extending through northern MS and southern LA. Low level flow has
become southerly over the last few hours, helping to filter an
abundance of moisture across the region. This will continue through
the afternoon as the front continues to drift southward. Hires
guidance is fairly consistent on a weak shortwave ejecting around
the base of the trough this afternoon, which will move through the
area as the front enters from the west. Given the forcing expected,
thunderstorms will redevelop (which we're already seeing to our
west) as diurnal heating continues, with this activity moving from
west to east across the local area this afternoon and evening.
Activity should dissipate around sunset, as the front sags south of
the area.

In terms of the hazards, it remains dependent on if we are able to
realize much, if any, instability. Extensive cloud cover across much
of the region is keeping temperatures in the lower to mid 70s.
Despite the cloud cover, we aren't quite to our peak heating time,
with several hours to warm up. This, combined with cooling aloft as
the shortwave moves through will steepen low and mid level lapse
rates. Deep layer shear will be enough for thunderstorms to maintain
some organization if storms mature enough, though low level shear is
meager and hodographs are linear. An isolated storm or two will be
capable of producing damaging wind gusts and large hail, but
confidence is low that there will be strong enough updrafts to tap
into the shear aloft.

After a couple of dry days to end the weekend and start the new
workweek, our focus will then turn to a potential flood threat later
in the week. An upper level trough developing over the Four Corners
region will pivot eastward on Tuesday and Wednesday. Multiple
shortwaves will continuously eject from the base of this trough.
Meanwhile, flow aloft over the local area will become southerly and
strengthen, filtering moisture into the area. Rain chances will
increase heading into Wednesday, as the first wave moves through the
area. The trough to our west will be slow moving, while a frontal
boundary stalls along the coast. This will set the stage for
repeated rounds of rainfall, some heavy at times. Though we're still
several days out, there's a good signal for locally heavy rain to
continue through Friday, when the trough finally makes it east of
the area. Ensemble means paint 3 to 4 inches of rain, which is what
our official forecast will showcase. It should be noted that there
is a 10% chance of exceeding 6 inches of rain for portions of the
area. Where the heaviest rain will set up and/or any training storms
is very uncertain, but it is something to check back on as we get
closer. /73

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Sat May 3 2025

A scattered to broken cloud deck, with cloud bases around
1500-2500 feet, is in place across much of the area at issuance
time. Expect this layer to linger through the afternoon and into
the early evening hours. Another round of showers and storms is
beginning to develop over eastern Mississippi and will push
through the remainder of the area throughout the afternoon and
evening hours. Expect brief reductions in visibility in some of
the heavier activity. Rain chances diminish and VFR conditions
become prevalent by the late evening and through the remainder of
the period as a cold front moves through the area. Southwesterly
winds this afternoon will shift to northwesterly in the wake of
the front. /96

&&

.MARINE...
Issued at 321 AM CDT Sat May 3 2025

A light to moderate onshore flow into tonight will shift to a
offshore behind a weak cold front moving over area waters Saturday
night. Onshore flow returns Tuesday as a surface ridge over the
Southeast returns.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  80  55  82  59  82  68  80 /  20   0   0   0   0  20  50  70
Pensacola   62  80  59  79  63  81  70  79 /  50   0   0   0   0  10  30  50
Destin      64  80  62  80  65  82  70  81 /  60   0   0   0   0  10  20  40
Evergreen   54  78  50  81  53  85  62  81 /  30   0   0   0   0  10  40  70
Waynesboro  52  77  49  79  54  80  62  77 /   0   0   0   0   0  30  70  90
Camden      52  75  50  77  53  80  61  78 /  20   0   0   0   0  10  50  80
Crestview   56  81  52  83  54  86  62  83 /  50   0   0   0   0  10  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, May 3, 5:32 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
532 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Hail             1 SE Molino             30.71N 87.32W
05/03/2025  E1.25 Inch       Escambia           FL   Public

            Photos of quarter to half dollar sized hail
            in Molino, FL. Photos via social media.

&&
Special weather statement, May 3, 5:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sat May 3 2025

ALZ052-053-055-261-262-032345-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Mobile Inland AL-
545 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES THROUGH 645 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Deer Park, or 5 miles northwest of Citronelle,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Movico, McIntosh, Citronelle, Mount Vernon, Deer Park, and Calvert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8839 3126 8835 3139 8781 3132 8759
      3123 8758 3124 8759 3124 8762 3115 8762
      3103 8778
TIME...MOT...LOC 2245Z 264DEG 27KT 3117 8827

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Local storm report, May 3, 5:48 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
548 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Hail             2 S Molino              30.69N 87.32W
05/03/2025  E1.50 Inch       Escambia           FL   Public

            Photo of nearly ping pong ball size hail
            taken near the Molino/Cantonment FL area.
            Photo via social media.

&&
Local storm report, May 3, 5:57 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
557 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Waterspout       5 SE Alabama Port       30.32N 88.06W
05/03/2025                   GMZ631             AL   Public

            Photo of a small waterspout over Mobile Bay.
            Photo via social media.

&&
Special weather statement, May 3, 6:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
600 PM CDT Sat May 3 2025

ALZ054-055-032345-
Wilcox AL-Monroe AL-
600 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE AND SOUTHERN
WILCOX COUNTIES THROUGH 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Vredenburgh, or 13 miles southwest of Camden, moving
east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vredenburgh, Pine Apple, and Beatrice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3190 8691 3175 8691 3171 8700 3172 8705
      3171 8706 3168 8706 3171 8752 3181 8752
      3182 8750 3183 8750 3183 8756 3192 8752
      3196 8700
TIME...MOT...LOC 2259Z 269DEG 31KT 3182 8741

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, May 3, 6:04 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
604 PM CDT Sat May 3 2025

FLZ203>206-040000-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
604 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 700 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagdad, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bagdad and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3051 8709 3072 8700 3069 8673 3058 8665
      3047 8667 3042 8677
TIME...MOT...LOC 2304Z 282DEG 20KT 3058 8697

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:05 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
May 3, 5:05 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
May 3, 5:05 AM CDTSpecial Weather StatementMOBOkaloosa40 min
May 3, 5:10 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa40 min
May 3, 6:25 AM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
May 3, 6:47 AM CDTSpecial Weather StatementMOBOkaloosa28 min
May 3, 4:26 PM CDTSpecial Weather StatementMOBEscambia49 min
May 3, 4:57 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa31 min
May 3, 5:27 PM CDTSpecial Weather StatementMOBSanta Rosa48 min
May 3, 6:04 PM CDTSpecial Weather StatementMOBSanta Rosa56 min
May 3, 6:18 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
May 3, 6:57 PM CDTSpecial Weather StatementMOBOkaloosa48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.